Text Size: A- A+ Facebook Twitter LinkedIn YouTube
Library
Multimedia
Healthy Lifestyle
Interactive Tools
Your Health
Your Family

Interactive Health Library

Resources for Skin Problems and Hair Loss

Skin/Nails and Chemotherapy

Chemotherapy can affect both the skin and nails. It may cause an increased sensitivity to the sun as well as redness, rashes, itching, peeling, dryness, or acne. Nails may become darkened, yellow, brittle, or cracked, and may also develop vertical lines or ridges.

Hair Loss and Chemotherapy

People often choose to wear wigs, scarves, or hats while or after losing their hair. If this is what you would like to do, pick them out ahead of time and start wearing them before your hair is completely gone.

Hair Loss--One Woman's Story

With chemotherapy, hair loss usually begins within two to three weeks after the start of treatment, and may continue over the next month. In some cases, total hair loss occurs in 24 hours.
X
West Penn Allegheny Health System
Tell us who you are:

What areas do you use on our website?*
(select more than one if it applies)











Did you find what you were looking for?


Would you refer others to our website?

Can we contact you for future questions?

CAPTCHA math question:* 3 + 9 =

Thank you for completing the West Penn Allegheny Health System website survey.
We value your feedback and comments.